Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

What causes bitter taste in mouth?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1490 Questions
Hello, I have symptoms that exist like Bitter taste in my mouth and it develops in the a.m. after breakfast usually. " I am at the end of my tether " I can't put up with it anymore, and I don't know what to do about it anymore, I have a very under active thyroid apparently as I put a request in earlier today and haven't heard, could you please help me.
Posted Sun, 16 Feb 2014 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shehzad Topiwala 3 hours later
Brief Answer: Thyroid Detailed Answer: I am sorry to note your distressing symptom of bitter after taste. There are certain medications that can cause alterations in the taste sensation. Are you on any chronic medications or supplements? Acid reflux from the stomach can also impact oral sensation. Regarding your thyroid, have you been formally diagnosed with 'Hypothyroidism'? And are you on thyroid medication like (levo)- thyroxine? If you have had blood tests for your thyroid like TSH and Free T4 and thyroid antibodies like anti TPO (Thyroid Peroxidase) and/or anti-Thyroglobulin antibodies, please let me know the results.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor